Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 44, NWS Jackson, MS

June 12, 2001Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 12, 2001, 11:04 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 2001, 11:04 PM CDT (04:04 UTC)
Expired
Jun 13, 2001, 1:00 AM CDT
In force
116 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Forrest County, MS, Lamar County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2492 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2492 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 130406
FFWJAN
MSC035-073-130600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1104 PM CDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 100 AM CDT

* AT 1104 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 6 MILES SOUTHWEST     
  OF SUMRALL TO 6 MILES EAST OF PETAL. THE THUNDERSTORMS WERE NEARLY 
  STATIONARY.

RADAR ESTIMATED RAINFALL AMOUNTS OF...TWO TO THREE INCHES HAD FALLEN 
SINCE 10 PM. ADDITIONAL AMOUNTS OF ONE TO TWO INCHES IS POSSIBLE BY 
MIDNIGHT.

VERY HEAVY RAIN FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3143 8964 3119 8964 3120 8916 3143 8917

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:00 PM CDT, 9 hours 4 minutes earlier.

Area forecast discussion, Jun 12, 2:00 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE JUN 12 2001

WEAK HIGH PRESSURE/MID LEVEL SUBSIDENCE IN THE WAKE OF DEPARTING
ALLISON REMNANTS SHOULD CONTROL LOCAL WEATHER FOR ANOTHER DAY OR SO.
A GRADUAL RETURN OF BETTER TROPICAL MOISTURE WILL BEGIN WEDNESDAY
WITH SOME POTENTIAL FOR DIURNAL TSRA...MAINLY W AND S. MODELS NOT
TOO IMPRESSED WITH INSTABILITY AS YET WITH CAPES OF 2000-2500J/KG
DRIVEN NWD WITH A SEA BREEZE LATE IN WEDNESDAY AFTERNOON. BY
THURSDAY...THE VALUES APPROACH 3000-3500J/KG IN WRN PORTIONS WITH K
INDEXES EXCEEDING 30 ONCE AGAIN. A MORE ACTIVE SEA BREEZE SHOULD BE
THE DETERMINING FACTOR FOR THURSDAY.

ADDED SUNSHINE WILL BRING SLIGHTLY WARMER DAYTIME TEMPS BUT
GENERALLY NEAR CLIMATOLOGY FOR MID JUNE. MOS NUMBERS VERY CLOSE AND
WILL NOT STRAY EXCEPT TO LEAN TOWARD NGM POPS.

IN THE EXTENDED...FRONTAL BOUNDARY STILL FORECAST TO APPROACH THE
MISSISSIPPI RIVER LATE FRIDAY AND CROSS MUCH OF THE CWFA FRIDAY
NIGHT.  A SQUALL LINE COULD BE THE MAIN FEATURE OF THIS FRONT AS IT
CONTINUES SWD ON SATURDAY UNDER NWLY FLOW ALOFT. EXACT TIMING OF THE
DETAILS WILL HAVE TO FINE-TUNED LATER. THEN...MEDIUM RANGE ENSEMBLE
DATA ALL SUPPORTING A MAJOR SUMMER MID-UPPER ANTICYCLONE PARKING OUT
IN THE SRN PLAINS SUNDAY THROUGH TUESDAY. THIS FEATURE WILL DOMINATE
FIRST PART OF NEXT WEEK AND SETTLE ANY DYING FRONTAL BOUNDARY INTO
THE COASTAL WATERS.

PRELIM NUMBERS
JAN 71/91/71/90/72 01-21
MEI 69/91/69/91/70 01-21

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:55 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Jun 13, 1:15 AM CDTFlash Flood WarningJANJefferson Davis2 hr
Jun 13, 3:14 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis31 min
Jun 13, 3:39 PM CDTSevere Thunderstorm WarningJANLamar36 min
Jun 13, 3:48 PM CDTSevere Thunderstorm WarningJANCovington27 min
Jun 13, 4:23 PM CDTTornado WarningJANForrest, Jones37 min
Jun 13, 5:04 PM CDTSevere Thunderstorm WarningJANWarren41 min
Jun 13, 5:11 PM CDTSevere Thunderstorm WarningJANForrest34 min

Nearby

Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.